MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D135304
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation findings code of ¿appropriate term/code not available¿ represents photo/video analysis.According to pictures provided by the customer, a foreign material was observed on the tip of the catheter, however the material looks like a human tissue and not an internal component, also, no damage was noted on the electrode.However, it is not possible to determine the origin of the foreign material based on the photo analysis.Although it is not possible to determine the foreign material, the customer complaint was confirmed due to the material attached to the tip.A manufacturing record evaluation was performed for the finished device 30732746m number, and no internal actions related to the reported complaint were identified.The customer complaint was confirmed from the photo analysis.However, the device has not been returned for evaluation.Since no device has been received, no product investigation can be performed.If the device is received in the future, the product analysis will be performed as appropriate in order to find the root cause of the complaint.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a webster cs catheter with auto id technology and a broken tip issue occurred.It was reported that the puller wire or some sort of internal component was protruding out of the tip of the catheter.The fellow had partially inserted it when the consultant asked for it to be pulled back so he could see the tip.There was no difficulty experienced while maneuvering the catheter, it was barely inserted.The damage did not result in any lifted or sharp rings.The catheter was swapped for a new catheter.There was no patient consequence, and the procedure was not extended greater than 30 minutes.
 
Additional Manufacturer Narrative
On 01-sep-2022, the biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).During a follow up inquiry, it was confirmed on 01-sep-2022, that the correct product lot number for this complaint is 30732845m.Therefore, the d4.Lot has been updated.
 
Additional Manufacturer Narrative
The device evaluation was completed on 04-oct-2022.It was reported that a patient underwent a cardiac ablation procedure with a webster cs catheter with auto id technology and a broken tip issue occurred.It was reported that the puller wire or some sort of internal component was protruding out of the tip of the catheter.The fellow had partially inserted it when the consultant asked for it to be pulled back so he could see the tip.There was no difficulty experienced while maneuvering the catheter, it was barely inserted.The damage did not result in any lifted or sharp rings.The catheter was swapped for a new catheter.There was no patient consequence, and the procedure was not extended greater than 30 minutes.Device evaluation details: the product was returned to biosense webster inc.(bwi) for evaluation.Bwi conducted a visual inspection and deflection evaluation of the returned device.Visual analysis of the returned sample revealed a foreign material on tip area, the sample was sent to ft-ir (fourier transform infrared spectroscopy) for analysis, and no damage or anomalies were observed on the catheter.Then, the deflection testing was performed and observed that the tip deflects properly.The ft-ir results revealed that foreign material is primarily composed of a biological-based material, presumably human tissue.A manufacturing record evaluation (mre) was performed for the finished device 30732845m number, and no internal actions related to the reported complaint were identified.Based on the mre, the d4.Expiration date and h4.Device manufacture date have been updated.The event described could not be confirmed.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number:(b)(4).

Brand Name
WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15143597
Report Number2029046-2022-01761
Device Sequence Number17518991
Product Code DRF
UDI-Device Identifier10846835009989
UDI-Public10846835009989
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2025
Device Model NumberD135304
Device Catalogue NumberD135304
Device Lot Number30732845M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer09/01/2022
10/04/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date09/30/2022
11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BRAND CATHETER; UNK BRAND SHEATH
Patient SexUnknown